methotrexate injection

i have recently come off sulfasalazine because i have gastroentirites.and was upsetting my stomach. the doctor has prescribed me methotreate injections. can any one advise who is having these injection what are the side effects and is the injection better then the tablets?

i have only recently been diogonised with rheumatoid arthritis i suffer from stiffness especialy after i have been doing house work and sit down,then getting up, the body gets other sufferer have same symptoms and also what other symptoms can i expect.

11 Replies

  • I have the MTX injections and found them easier than trying to take all the pills. Worse side effect is nausea but your GP can prescribe something to help.

  • I have been taking MTX in tablet form for at least 2 and a half years and like Whitworth the only side effect is you may find that you can get tired almost at any time.

  • Thanks for the comments. does the nausea stop or does it continue? also did you have a lot of hair loss would be grateful for a reply

  • I use MTX (Methotrexate) injections and they've worked very well for me, and much better than taking as pills. I don't get nausea or hairloss.

  • Hi

    I also use mtx injectable, no more nausea, sickness diarrhoea etc. The only side affect I get is a slight headache & tiredness, which I plan for as I take it on my day of.

    So much better than the tabs!

    Joanne x

  • Hi Jo great to hear you so much better xxxxxx

  • Hi I use MTX injections because the tablets were no good for my stomach, the injections work well, I don't get nausea just a dry throat when I wake up, but I inject before going to bed. Had no hair loss.

    Better than the tablets.

    Hope you will feel better soon,

    Wendy xx

  • Ye I went onto the injections, the sickness was much less but I eventually got stopped to another tablet. I did get hair loss to but it didn't cause bald patches and did settle down and stop after a couple of month. Good luck and I hope your treatment works soon. If you are not settled after a few month do tell them, there are alternative drugs. Am settled on leflunomide now!! But others on here just don't tolerate it, I think we are all individual when it comes to what drugs suit us xxxx

  • I'm the other way round to you! I was on Methotrexate injections and after a few months started to feel very breathless. It was scary! I've had a lung function test and it seemed ok (yesterday). Now they've put me on Sufaserazine. Only on one a day now but will be gradually increasing them - we'll see! OK at the moment. My pain makes me very 'down' I too have Inflammatory arthritis, due to Crohn's - which is also fun! And I have fibromyalgia. I wear Butrans patches but still get pain. Hope that helps.

  • have used Sulf and methotrexate tablets with little or no effect on RA. Started using metex injections 10 weeks ago and they seem to be helping, pain levels have gone down from 9-10 to 4-5. Had a funny taste in my mouth when I started and food didn't taste right but that hs got better. Good luck.

  • thanks all for the information

You may also like...